Late-onset neutropenia following rituximab therapy: incidence, clinical features and possible mechanisms

    loading  Checking for direct PDF access through Ovid

Abstract

Late-onset neutropenia (LON) is emerging as a common adverse effect to rituximab therapy owing to widespread use of this drug in the treatment of B-cell lymphomas and autoimmune diseases. However, the true incidence and mechanisms are not fully understood. LON has been reported in 5–27% of rituximab-treated lymphoma patients. Similar figures apply for autoimmune patients but they appear to have more infections during the neutropenic period. Recent reports imply that host factors may play an intriguing role for development of LON, for example, polymorphisms in FCGR3. Pronounced B-lymphocyte depletion and lower serum IgM, as reported in LON patients during the period of neutropenia compared with matched controls, may play a role for understanding the mechanisms and risk stratification for emergence of LON.

Related Topics

    loading  Loading Related Articles